MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER, 5F TL HF 3CG; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER, 5F TL HF 3CG; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Catalog Number CK000291B
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged catheter stiffening stylet was confirmed and the cause appeared to be use-related.The product returned for evaluation was one tls 3cg stylet.Usage residues were observed throughout the sample.Multiple bends and kinks were observed along the length of the stylet wire.The sample was received in two segments which shared a complete break near the distal end of the stylet.The stylet wire protruded from the polyimide tubing at the distal fragment break site.Microscopic inspection of the wire revealed a granular break surface.Material necking was observed in the vicinity of the break.Microscopic inspection of break in the polyimide tubing revealed material buckling and deformation.The abundant kinking and break site deformation and buckling of the polyimide tubing was typical of damage caused by sample manipulation.The wire break features were consistent with failure under tensile (pulling) stress.The product ifu states ¿never use force to remove the stylet.¿ a lot history review (lhr) of rebn0973 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Facility reported to the sales rep that the nurse was experiencing difficulty placing a picc in the patient.The nurse removed the guidewire and was cleaning the blood clot off of the end of the wire and the wire broke off in her hand.No patient injury was reported.

Brand Name
POWERPICC SOLO CATHETER, 5F TL HF 3CG
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6489882
Report Number3006260740-2017-00405
Device Sequence Number1170130
Product Code LJS
UDI-Device Identifier00801741132087
UDI-Public(01)00801741132087(17)171231(10)REBN0973
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2017
Device Catalogue NumberCK000291B
Device Lot NumberREBN0973
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2017
Initial Report FDA Received Date04/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1